×

zbMATH — the first resource for mathematics

Dual solutions of boundary layer flow over an upstream moving plate. (English) Zbl 1131.35066
Summary: The homotopy analysis method is applied to study the boundary layer flow over a flat plate which has a constant velocity opposite in direction to that of the uniform mainstream. The dual solutions in series expressions are obtained with the proposed technique, which agree well with numerical results. Note that, by introducing a new auxiliary function \(\beta (z)\), the bifurcation of the solutions is obtained. This indicates that the homotopy analysis method is an open system, in the framework of this technique, we have great freedom to choose the auxiliary parameters or functions. As a result, complicated nonlinear problems may be resolved in a simple way. The present work shows that the homotopy analysis method is an effective tool for solving nonlinear problems with multiple solutions.

MSC:
35Q35 PDEs in connection with fluid mechanics
76D10 Boundary-layer theory, separation and reattachment, higher-order effects
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Blasius, H., Grenzschichen in flüssigkeiten mit kleiner reibung, Z math phys, 56, 1-37, (1908) · JFM 39.0803.02
[2] ()
[3] Weyl, H., On the differential equations of the simplest boundary-layer problems, Ann math, 43, 381-407, (1942) · Zbl 0061.18002
[4] Merkin, J.H., On dual solutions occurring in mixed convection in a porous medium, J eng math, 20, 171-179, (1985) · Zbl 0597.76081
[5] Riley, N.; Weidman, P.D., Multiple solutions of the falkner – skan equation for flow past a stretching boundary, SIAM J appl math, 49, 1350-1358, (1989) · Zbl 0682.76026
[6] Hussaini, M.Y.; Lakin, W.D.; Nachman, A., On similarity of a boundary layer problem with an upstream moving wall, SIAM J appl math, 47, 699-709, (1987) · Zbl 0634.76034
[7] Crocco, L., Atti guidonia XVII, 7, 118, (1939)
[8] Crocoo L. Monografie Scientifiched: Aeronautica No. 3, 1946, Translated North Amer. Aviation, Report CF-1038.
[9] Callegari, A.J.; Friedman, M.B., An analytical solution of a nonlinear, singular boundary value problem in the theory of viscous flows, J math anal appl, 21, 510-529, (1968) · Zbl 0172.26802
[10] Callegari, A.J.; Nachman, A., Some singular, nonlinear differential equations arising in boundary layer theory, J math anal appl, 64, 96-105, (1978) · Zbl 0386.34026
[11] Liao, S.J., Beyond perturbation—introduction to homotopy analysis method, (2003), Chapman & Hall CRC, Boca Raton
[12] Nayfeh, A.H., Perturbation methods, (2000), John Wiley & Sons New York
[13] Lyapunov, A.M., General problem on stability of motion (English translation), (1992), Taylor & Francis London
[14] Karmishin, A.V.; Zhukov, A.T.; Kolosov, V.G., Methods of dynamics calculation and testing for thin-walled structures, (1990), Mashinostroyenie Moscow, [in Russian]
[15] Adomian, G., Nonlinear stochastic differential equations, J math anal appl, 55, 441-452, (1975) · Zbl 0351.60053
[16] Liao, S.J., A uniformly valid analytic solution of two-dimensional viscous flow over a semi-infinite flat plate, J fluid mech, 385, 101-128, (1999) · Zbl 0931.76017
[17] Liao, S.J., An explicit, totally analytic approximate solution for blasius’ viscous flow problems, Int J non-linear mech, 34, 759-778, (1999) · Zbl 1342.74180
[18] Liao, S.J., An analytic approximation of the drag coefficient for the viscous flow past a sphere, Int J non-linear mech, 37, 1-18, (2002) · Zbl 1116.76335
[19] Liao, S.J.; Campo, A., Analytic solutions of the temperature distribution in Blasius viscous flow problems, J fluid mech, 453, 411-425, (2002) · Zbl 1007.76014
[20] Liao, S.J.; Cheung, K.F., Homotopy analysis of nonlinear progressive waves in deep water, J eng math, 45, 105-116, (2003) · Zbl 1112.76316
[21] Wang, C.; Zhu, J.M.; Liao, S.J.; Pop, I., On the explicit analytic solution of cheng – chang equation, Int J heat mass transf, 46, 1855-1860, (2003) · Zbl 1029.76050
[22] Liao, S.J., An analytic solution of unsteady boundary-layer flows caused by an impulsively stretching plate, Commun nonlinear sci numer simulat, 11, 326-339, (2006) · Zbl 1078.76022
[23] Ayub, M.; Rasheed, A.; Hayat, T., Exact flow of a third grade fluid past a porous plate using homotopy analysis method, Int J eng sci, 41, 2091-2103, (2003) · Zbl 1211.76076
[24] Hayat, T.; Khan, M.; Ayub, M., On the explicit analytic solutions of an Oldroyd 6-constant fluid, Int J eng sci, 42, 123-135, (2004) · Zbl 1211.76009
[25] Xu, H., An explicit analytic solution for free convection about a vertical flat plate embedded in a porous medium by means of homotopy analysis method, Appl math comput, 158, 433-443, (2004) · Zbl 1058.76064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.